A Uniform Bound for the Jacobian of the Gravitational Force Vector for a Class of Robot Manipulators

[+] Author and Article Information
F. Ghorbel, R. Gunawardana

Department of Mechanical Engineering, Rice University, Houston, Texas 77005

J. Dyn. Sys., Meas., Control 119(1), 110-114 (Mar 01, 1997) (5 pages) doi:10.1115/1.2801200 History: Received September 18, 1995; Revised March 04, 1996; Online December 03, 2007


In this paper, we study the boundedness of the Jacobian of the gravitational force vector of serial link robot manipulators with respect to the generalized coordinate vector. The uniform bound of this matrix plays an important role in the stability analysis and design of many control systems. In order to insure the existence of a uniform bound, it is typically assumed that manipulators under consideration have only revolute joints. We therefore propose a larger class of manipulators, referred to as class BD manipulators, for which a uniform bound exists. This bound can easily be computed using basic link parameters including the link masses, the Denavit-Hartenberg link parameters, and the link center of mass locations.

Copyright © 1997 by The American Society of Mechanical Engineers
Your Session has timed out. Please sign back in to continue.






Some tools below are only available to our subscribers or users with an online account.

Related Content

Customize your page view by dragging and repositioning the boxes below.

Related Journal Articles
Related eBook Content
Topic Collections

Sorry! You do not have access to this content. For assistance or to subscribe, please contact us:

  • TELEPHONE: 1-800-843-2763 (Toll-free in the USA)
  • EMAIL: asmedigitalcollection@asme.org
Sign In